Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Red and itchy eye with swollen eyelid. No relief from norfloxacin eye drops. Conjunctivitis or allergic?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
How would I know whether my unilateral eye lid swelling for last 10 days and now showing redness and itching of eye on 11th day with mucopurulant discharge in same yea and not affecting other eye .i have been treated by ophthalmologist and allergy specialist with oral doxycycline for 7 days with antihistaminics h1and h2 Allagra and cemetedine for last 7 days along with topical steroid eye drops and norfloxacin eye drops without any relief. Is it conjunctivitis ,allergic ? Bacterial? Chlymadial? Fungal (yeast) infection? What next should I do because the symptoms are not improving .All metabolic blood investigations bsl thyroid hormones studies MRI brain to rule our cavernous sinus thrombosis as well acetylcholine antibodies to rule out ocular myasthenia gravies are all normal.i am a doctor m.d paediatrics .kindly advice.
Posted Sat, 9 Mar 2013 in Vision and Eye Disorders
Answered by Dr. Nsah Bernard 3 hours later
Hello Doc,

Let me make this clear and simple. It is not allergy or viral since it has lasted for long and purulent. Purulent unilateral conjuctivitis is usually bacteria that might be resistant to all the above antibiotics that you have used. Conjunctival tuberculosis is very probable (yes rare but probable). Chlamadia trachomatis or Moraxella usually cause non-exudative but persistent conjunctivitis without any redness.
Diagnostic biopsy is needed. Ruling out TB is paramount in your follow up. Mantous test is recommended.

Hope this helps and let me know if you got further qeustions
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor